Our team of medical experts are ready to help

Your questions answered


Stephen Fisher asked...

I am on 8.5 mg of warfarin per day.

Tags: blood

I am on 8.5 mg of warfarin per day and due for my 6 month review. I have found blood when I ejaculate.

  • mother-thermometer-doctor-at-hand

    Do you need to see a GP ASAP?

     

    Would you like to speak with a doctor by video or phone at a time that suits you?

    Our Doctor@Hand service, delivered by Doctor Care Anywhere, is available on a pay-as-you-go basis with prices starting at just £60 per consultation*.

    Quote AXA20 to receive a 20% discount. (* Prices subject to change.)

The answer

As you know, warfarin 'thins' your blood i.e. makes you more likely to bleed. The reason you will be on it is to prevent clots forming in your blood but it does make bleeding from anywhere more likely. The most likely reason for you seeing blood in your semen is that the warfarin has caused a small blood vessel in your seminal tubes (the tubes carrying your semen) to burst. The most important thing to do is to have your INR level checked to make sure your blood is not too thin i.e. that you need a lower dose of warfarin. If this is in the correct range, see your GP in case there is an infection or other cause for your symptom.

Newsletter sign up


Sign up to our monthly newsletter, Better Health, to receive our latest health and wellbeing updates.


Sign up to newsletter